# SDR 2002FA0001272

- Difficulty date: October 28, 2002
- Submitted: November 7, 2002
- Operation: General aviation
- Aircraft: N405SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8298
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Condition: Broken
- Location: Nr 2 Cylinder
- Part time: 1,636 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE DRAINING OIL, FOUND A PIECE OF STEEL WITH A ROUNDED EDGE.  ALSO FOUND METAL IN THE OIL FILTER.  REMOVED NR 2 CYLINDER AND FOUND THE INTAKE VALVE LIFTER HAD PIECES FRACTURED OFF OF THE EDGE.  THE CAM WAS SPALLED AND THE NR1 CYLINDER INTAKE VALVE LIFTER WAS ALSO SPALLED.  THE SKIRT ON THE NR 2 PISTON HAD SCRATCH MARKS FROM SHIPS OF THE LIFTER.  I COULD FIND NO OBVIOUS CAUSE TO THE DAMAGED.  SUSPECT MANUFACTURING FLAW IN THE LIFTER BODY.
